Thunderstorm Wind, Warren
- When
- June 11, 5:18 PM EST to 5:20 PM EST
- Where
- Warren County, 1.27 mi WSW of Lebanon
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.420, -84.220
A large tree was uprooted.
Scattered showers and thunderstorms developed ahead of a low pressure system moving through the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered showers and thunderstorms developed ahead of a low pressure system moving through the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 11, 2:22 PM EST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 322 PM EDT Sun Jun 11 2023 .SYNOPSIS... A cold front will slip south into Ohio, while deepening low pressure moves east along the front this evening. Widespread precipitation is expected from these systems. The low will deepen as it moves north tonight while the front exits to the east. Drier and cooler weather will briefly return on Monday. Periods of unsettled weather is expected for the remainder of the week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A cold front slipping south into Ohio will stall out across the west central portion of the state. Surface low pressure over southern Illinois will deepens as it moves along the frontal boundary east/northeast across our forecast area late this afternoon into tonight. A warm front ahead of this low will lift north into southern Ohio, providing a window of higher instability for southern locations. Latest visible satellite imagery shows an area of partial clearing encroaching into our southwest. Area of moderate instability will develop across the south/southeast late this aftn associated with this area of sunshine and moisture theta-e advection. Increasing mid level westerly flow will result in moderate deep layer shear -- with showers and thunderstorms overspreading the region from the southwest. CAM solutions suggest that mixed cellular and linear storm modes will likely evolve into linear bands as these storms move into ILN/s area. Damaging winds will be the main threat, with large hail possible. Given the approach of the surface low with backing of the low level winds -- an isold tornado can not be ruled out. With a moist environment -- locally heavy rainfall will also be possible. Much of the region will observe 1 to 1.5 inches for this event, with locally higher amounts possible. After the potential for strong to severe storms this evening, the widespread pcpn will taper off as the low tracks to the northeast and the cold front passes through the area. Winds shift to the north and northwest and become a little gusty, as a cooler and drier airmass moves in. Lows tonight will range from the lower 50s northwest to the upper 50s southeast. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Mid level low will settle into the Great Lakes on Monday. The region will briefly dry out in the subsidence in the wake of the low and front by sunrise. In the CAA pattern, considerable low clouds will linger through the morning. By afternoon, diurnal heating and drier air will help break up the clouds, allowing for clearing from west to east. Temperatures will be much cooler with highs ranging from the upper 60s to the lower 70s. As the mid level low settles a little south showers associated with an embedded shortwave will result in a chance of showers across the north overnight Monday. Lows to range from the upper 40s to the lower 50s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... An upper low positioned over Eastern North America will provide the framework for weather this week. A few rounds of showers and thunderstorms may result from packets of energy and moisture circulating around the upper low. The threat for showers and storms will exist on Tuesday as the upper low spins in the vicinity of Michigan, especially north of I-70. Winds outside of convection will be rather strong, with gusts around 30 knots possible. The threat for convection will be lower on Wednesday as the upper low tracks to Western New York. Though the upper low will weaken Thursday and Friday as it moves farther northeast, short waves embedded in a northwest upper flow may trigger more afternoon showers and storms. When the winds aloft turn westerly next weekend, additional convection will be possible as more short waves interact with a humid and unstable airmass. Temperatures start below normal Tuesday, with highs in the upper 60s to upper 70s. AFter reaching the 70s on Wednesday, readings will rise slightly above normal into the low and mid 80s for Thursday through Sunday under increasing geopotential heights and warm advection. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Surface low pressure is approaching the region this afternoon. A band of showers and thunderstorms has moved through most of the sites earlier today with the activity now moving through Columbus metro. A surface cold front is moving in from the northwest, approaching DAY this evening around 22-23Z. A wind shift will occur with this front, along with steady rain and embedded thunderstorm. South of the front, a new round of thunderstorms is expected to progress through the area this afternoon and early evening roughly 19Z-02Z. Locally gusty winds (35-45 knots) and sharp changes in wind direction should be expected as these thunderstorms move through. TAFs will be updated with wind gust information as confidence in wind gusts increases. By this evening and overnight, the low pressure will pivot northeast and then eventually north as it makes its way toward northeast Ohio by 12Z Monday. Widespread precipitation will pull east as well as the cold front moves through. Eventually, the precipitation will taper off from west to east, leaving CAA low clouds (MVFR/IFR) and winds picking up from the northwest and north (sustained around 10 to 12 knots and gusts around 20 knots). MVFR CIGs linger into the day on Monday before gradually scattering between 17-23Z from west to east. OUTLOOK...MVFR/IFR ceilings to linger into Monday. MVFR conditions, thunderstorms, and wind gusts to 30 knots possible Tuesday. Thunderstorms possible Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM... SHORT TERM...AR LONG TERM...Coniglio AVIATION...McGinnis
Hazardous Weather Outlook National Weather Service Wilmington OH 348 AM EDT Sun Jun 11 2023 OHZ026-034-035-121100- Hardin-Mercer-Auglaize- 348 AM EDT Sun Jun 11 2023 This Hazardous Weather Outlook is for West Central Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms will increase in coverage through the day and will continue into this evening. Rain may be locally heavy which could result in some localized flooding issues. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-OHZ042>046-051>056-060>062-064-065-074-121100- Wayne-Fayette IN-Union IN-Franklin IN-Darke-Shelby-Logan-Union OH- Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble- Montgomery-Greene-Pickaway-Fairfield-Hocking- 348 AM EDT Sun Jun 11 2023 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms will increase in coverage through the day and will continue into this evening. An isolated strong or severe storm may be possible with damaging winds and large hail. The greatest threat window will be between 3 PM and 9 PM. In addition, rain may be locally heavy which could result in some localized flooding issues. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ063-070>073-077>082-088-121100- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Fayette OH-Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 348 AM EDT Sun Jun 11 2023 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms will increase in coverage through the day and will continue into this evening. Some storms may be strong to severe with damaging winds and large hail. A tornado can not be ruled out. The greatest threat window will be between 3 PM and 9 PM. In addition, rain may be locally heavy which could result in some localized flooding issues. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need this afternoon and evening.
Special Weather Statement
National Weather Service Wilmington OH
540 PM EDT Sun Jun 11 2023
KYZ091>093-OHZ077-078-112215-
Boone KY-Kenton KY-Campbell KY-Hamilton OH-Clermont OH-
540 PM EDT Sun Jun 11 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN KENTON,
NORTHERN CAMPBELL, NORTHERN BOONE, HAMILTON AND NORTHWESTERN CLERMONT
COUNTIES THROUGH 615 PM EDT...
At 539 PM EDT, a strong thunderstorm was located over Oakbrook,
moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Cincinnati, Covington, Florence, Norwood, Erlanger, Fort Thomas,
Newport, Blue Ash, Reading, North College Hill, Madeira, Edgewood,
Alexandria, Wyoming, Cheviot, Fort Mitchell, Villa Hills, Highland
Heights, Milford and Taylor Mill.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 13.
I-74 in Ohio between mile markers 6 and 19.
I-75 in Kentucky between mile markers 184 and 191.
I-75 in Ohio between mile markers 0 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3898 8437 3905 8481 3926 8474 3920 8416
TIME...MOT...LOC 2139Z 213DEG 26KT 3899 8468
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CampbellPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
541 PM EDT SUN JUN 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST KLUK LUNKEN AIRPORT 39.10N 84.42W
06/11/2023 M48 MPH HAMILTON OH ASOS
&&
JEGPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
555 PM EDT SUN JUN 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST KLUK LUNKEN AIRPORT 39.10N 84.42W
06/11/2023 M49.00 MPH HAMILTON OH ASOS
CORRECTED FROM 48MPH.
&&
JEGSpecial Weather Statement
National Weather Service Wilmington OH
617 PM EDT Sun Jun 11 2023
OHZ060-061-070-071-112245-
Montgomery OH-Warren OH-Butler OH-Preble OH-
617 PM EDT Sun Jun 11 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN PREBLE,
EASTERN BUTLER, NORTHERN WARREN AND SOUTHWESTERN MONTGOMERY COUNTIES
THROUGH 645 PM EDT...
At 617 PM EDT, a strong thunderstorm was located near Trenton, moving
northeast at 60 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hamilton, Middletown, Fairfield, Mason, Miamisburg, Lebanon,
Springboro, Sharonville, Monroe, Trenton, Franklin, Springdale,
Carlisle, South Middletown, West Chester, Waynesville, Seven Mile,
Williamsdale, Olde West Chester and Four Bridges.
This includes the following Interstates...
I-71 in Ohio between mile markers 26 and 28.
I-75 in Ohio between mile markers 18 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3969 8447 3959 8411 3958 8411 3958 8406
3955 8398 3954 8398 3929 8437 3930 8447
3934 8461
TIME...MOT...LOC 2217Z 205DEG 54KT 3944 8443
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
CampbellThe Cincinnati radar (KILN), 34 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
4 thunderstorm wind, 2 tornado. Local standard time, as filed.
A large tree was uprooted.
A very large branch was downed.
A few large branches were downed.
A large maple tree was downed.
The tornado first touched down on the west side of South Tipp-Cowlesville Road where a detached garage had part of its roof lifted and removed, with concentrated tree damage throughout the rest of the property. Some roofing material was carried across South Tipp-Cowlesville Road into adjacent fields, approximately 200 yards downstream. On the east side of South Tipp-Cowlesville Road, a grove of trees sustained some damage with large branches snapped and broken off. The tornado then continued northeast toward Tipp Canal Road, where it likely lifted on the west side of the road in an open field. Here, trees on the west side of the road in the distance clearly had been snapped and broken off near the top.
The damage was consistent with wind speeds of around 70 mph.
The first damage was noted along South Lincoln Street where a few limbs were downed. From there, as the tornado slightly increased in intensity, the tree damage became more extensive along both North Lincoln Street and North Monroe Street between Pike Street and East 4th Street. Here, numerous large limbs were snapped off with most trees along these streets experiencing some damage. As the tornado exited Christiansburg on the north side of town along South Elm Tree Road, tree damage became less concentrated, but large limbs were still downed, especially along the west side of South Elm Tree Road. The tornado likely lifted in an open field between South Elm Tree Road and North Bollinger Road.
Damage along the tornado path suggested a maximum wind speed estimated at 75 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2023Every state in 2023This day in weather historyThe tornado archive for Ohio, 2023Warnings in Ohio, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1094527, 1094528, 1094529, 1094530, 1094342, 1094351.